Ohio, 2019

Flash Flooding and Flooding in Ohio, June 18 to 21, 2019

June 18 to 21, 2019 · NWS ILN · 50 events in 16 counties and zones

Thunderstorms producing heavy rains developed on an oscillating frontal boundary draped across the region.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$102,000
Crop damage
None recorded
Events
50

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

Thunderstorms producing heavy rains developed on an oscillating frontal boundary draped across the region.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 18, 6:55 PM EST, 50 minutes earlier.

Area forecast discussion, Jun 18, 6:55 PM EST, 50 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
755 PM EDT Tue Jun 18 2019

.SYNOPSIS...
A stalled frontal boundary draped across Ohio and Indiana will
continue to produce more showers and thunderstorms into this
evening. Some of the storms could produce heavy rain and the
flooding threat will continue. Activity will be on the decrease
tonight before strengthening low pressure approaches the area
late Wednesday and Thursday, bringing more showers and thunderstorms
to the area. After a break on Friday, more active weather is
expected over the weekend.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
Scattered showers and isolated thunderstorms will gradually
dissipate through the evening. With the ground already
saturated, any locally heavier rain that may still occur this
evening could cause flood issues.

Expect the clouds will decrease as well, at least temporarily.
But it appears that a lower deck will develop late tonight. Lows
will drop into the mid 60s area wide.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
We should continue to see a relative lull in convective coverage
Wednesday morning -- of course given the high vulnerability any
heavier shower could cause renewed high water issues.

A noticeable increase in convection is then expected starting
Wednesday afternoon as an upper trough approaches from the
west. Environment will be the same characterized by high
moisture and some instability. Low level jet will allow promote
more shear, particularly during the evening and overnight hours.
So, expect high PoPs to continue into the night.

Potential hazards will include both flash flooding and severe weather.
Given collaboration with neighboring offices, a continuation of
the the flash flood risk prompts an extension of the Flash Flood
Watch. For severe, the primary risk appears to be damaging wind
gusts, particularly later Wednesday and into the night given
better shear and potential for organized convection.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
An unsettled weather pattern will be present through most of the
long term time frame. Thunderstorms are in the forecast every day
except for during the day on Friday. With the repeated rounds of
showers and thunderstorms, there will be the potential for
additional flooding concerns.  Will continue to highlight this
threat in the HWO.

There will be the potential for severe weather at the start of the
long term on Thursday and then again over the weekend as well. Will
continue to highlight the severe threat on Thursday in the HWO. Will
hold off on the weekend systems until there is more confidence in
the location of the severe weather potential.

High temperatures will increase from Thursday until Sunday and then
be just slightly cooler on Monday.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
There is a low chance of remaining convection affecting the
terminals in the first few hours of the period. Otherwise it
will be VFR to start. Most indications are that an IFR deck will
develop after 08z with some lower visibilities possible as well.
At this point only have moderate confidence in this occurrence.
clouds will lift to MVFR during the morning and eventually
become VFR by 18Z. There may be some additional convection in
the latter part of the period, but chance of affecting any
particular terminal seemed low enough that far out in time to
not include any mention in the TAFs at this point.

OUTLOOK...Thunderstorms will be possible through Thursday, and
again Friday night through Sunday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch through Thursday evening for OHZ026-034-035-
     042>046-051>056-060>065-070>074-077>082-088.
KY...Flash Flood Watch through Thursday evening for KYZ089>100.
IN...Flash Flood Watch through Thursday evening for INZ050-058-059-
     066-073>075-080.

&&

SYNOPSIS...BPP
NEAR TERM...
SHORT TERM...BPP
LONG TERM...Novak
AVIATION...
Hazardous weather outlook, Jun 18, 3:15 PM EST, 4 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
415 PM EDT Tue Jun 18 2019

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-192015-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
415 PM EDT Tue Jun 18 2019

...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING...

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Scattered showers and thunderstorms are expected this afternoon and
evening. Any slow moving storm will be capable of very heavy rain
rates and localized flash flooding.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Additional rounds of showers and storms will be possible again
Wednesday afternoon into Thursday, with locally heavy rainfall again
possible both of these days. Some strong to severe storms are also
possible on Wednesday afternoon and night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 18, 4:17 PM EST, 3 hours 28 minutes before
Special Weather Statement
National Weather Service Wilmington OH
517 PM EDT Tue Jun 18 2019

OHZ042-051-060-061-182330-
Darke-Miami-Preble-Montgomery-
Including the cities of Greenville, Troy, Piqua, Tipp City,
Eaton, Camden, Dayton, and Kettering
517 PM EDT Tue Jun 18 2019

...WEAK FUNNEL CLOUDS HAVE BEEN OBSERVED...

Shortly after 5 PM, we received several reports of small funnel
clouds in Preble County. These types of funnel clouds can develop
suddenly from showers and thunderstorms, and are usually very
thin, with a needle or rope like appearance. These types of funnel
clouds rarely reach the ground, and are unlikely to cause
significant damage if they do.

Please continue to report any funnel clouds to the National
Weather Service through social media or other established
reporting methods.

HATZOS

The radar

The Cincinnati radar (KILN), 44 km away, was scanning. The volume nearest the first event began at 00:44 UTC.

Open the radar archive at this moment

Event by event

31 flood, 18 flash flood, 1 thunderstorm wind. Local standard time, as filed.

Flood, Clermont

When
June 18, 7:45 PM EST to 9:45 PM EST
Where
Clermont County, 1.38 mi SSE of Branch Hill to 1.36 mi SSE of Branch Hill
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
39.231, -84.274

High water was reported on Wards Corner Road.

Flood, Hamilton

When
June 18, 7:45 PM EST to 9:45 PM EST
Where
Hamilton County, 0.79 mi E of Twightwee to 0.81 mi E of Twightwee
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
39.268, -84.266

High water was reported on Loveland Maderia Road near downtown Loveland.

Flood, Warren

When
June 18, 8:00 PM EST to 10:00 PM EST
Where
Warren County, 0.62 mi SSW of Stubbs Mills to 0.92 mi SW of Stubbs Mills
Cause
Heavy Rain
Reported by
NWS Employee
Coordinates
39.361, -84.174

A portion of Stubbs Mills Road just north of Route 22 was closed due to high water.

Flood, Pickaway

When
June 18, 10:30 PM EST to June 19, 12:30 AM EST
Where
Pickaway County, 2.84 mi N of Circleville to 2.52 mi N of Circleville
Cause
Heavy Rain
Reported by
State Official
Coordinates
39.641, -82.948

A portion of North Court Street was closed due to high water.

Flood, Pickaway

When
June 18, 10:30 PM EST to June 19, 12:30 AM EST
Where
Pickaway County, 1.59 mi E of Ashville to 1.25 mi E of Ashville
Cause
Heavy Rain
Reported by
State Official
Coordinates
39.720, -82.920

A portion of Route 752 was closed due to high water.

Flash Flood, Pickaway

When
June 18, 11:30 PM EST to June 19, 1:30 AM EST
Where
Pickaway County, 1.74 mi ESE of Little Walnut to 1.9 mi ESE of Little Walnut
Cause
Heavy Rain
Property damage
$2,000
Reported by
State Official
Coordinates
39.670, -82.950

High water resulted in an abandoned vehicle along Hagerty Road just east of Route 23.

Flash Flood, Pickaway

When
June 18, 11:30 PM EST to June 19, 1:30 AM EST
Where
Pickaway County, Ashville to 0.36 mi SE of St Paul
Cause
Heavy Rain
Reported by
State Official
Coordinates
39.720, -82.950

High water resulted in the closure of State Route 752 at multiple locations. This included at the intersection with Walnut Creek Pike and the intersection with Circleville Winchester Road.

Flash Flood, Pickaway

When
June 19, 12:00 AM EST to 2:00 AM EST
Where
Pickaway County, 2.24 mi ESE of Five Pts to 1.95 mi ESE of Five Pts
Cause
Heavy Rain
Reported by
State Official
Coordinates
39.660, -83.140

High water resulted in a road closure near the intersection of State Route 56 and Cochran Road.

Flash Flood, Pickaway

When
June 19, 12:00 AM EST to 2:00 AM EST
Where
Pickaway County, 1.06 mi E of Robtown to 1.02 mi ESE of Robtown
Cause
Heavy Rain
Reported by
State Official
Coordinates
39.720, -83.050

High water resulted in the closure of a road near State Route 316 and Commercial Point Road.

Flood, Licking

When
June 19, 3:00 AM EST to 5:00 AM EST
Where
Licking County, 1.95 mi WSW of Union Station to 2.01 mi WSW of Union Station
Cause
Heavy Rain
Property damage
$40,000
Reported by
Law Enforcement
Coordinates
40.010, -82.534

A culvert under Deeds Rd was washed out due to flooding of Ramp Creek.

Flood, Pickaway

When
June 19, 9:10 AM EST to 11:10 AM EST
Where
Pickaway County, 2.82 mi N of Circleville to 3.04 mi N of Circleville
Cause
Heavy Rain
Reported by
State Official
Coordinates
39.641, -82.949

Numerous roads were closed due to flooding.

Flood, Union

When
June 19, 11:22 AM EST to 1:22 PM EST
Where
Union County, 0.75 mi NW of Essex to 5.38 mi E of Summersville
Cause
Heavy Rain
Reported by
State Official
Coordinates
40.487, -83.331

Several roads remained closed due to flooding.

Flood, Logan

When
June 19, 11:24 AM EST to 1:24 PM EST
Where
Logan County, 0.87 mi SE of Bellefontaine to 2.33 mi SE of Mc Morran
Cause
Heavy Rain
Reported by
State Official
Coordinates
40.360, -83.760

Several roads remained closed due to flooding.

Flood, Shelby

When
June 19, 11:24 AM EST to 1:24 PM EST
Where
Shelby County, 0.87 mi NW of Sidney to 2.21 mi WNW of Pasco
Cause
Heavy Rain
Reported by
State Official
Coordinates
40.290, -84.160

A few roads remained closed due to flooding.

Flood, Shelby

When
June 19, 3:45 PM EST to 5:45 PM EST
Where
Shelby County, Botkins to 0.89 mi WNW of Botkins
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
40.470, -84.180

High water was reported in Botkins.

Flood, Logan

When
June 19, 3:51 PM EST to 5:51 PM EST
Where
Logan County, 2.1 mi NW of North Greenfield to 2.13 mi NW of North Greenfield
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
40.400, -83.610

County Road 12 between 47 and 292 had high water reported over it.

Flood, Mercer

When
June 19, 3:51 PM EST to 5:51 PM EST
Where
Mercer County, 1.26 mi WNW of Carthagena to 1.33 mi NW of Carthagena
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
40.440, -84.570

U.S. Route 127 was closed north of Route 274 due to high water.

Flash Flood, Auglaize

When
June 19, 5:05 PM EST to 7:05 PM EST
Where
Auglaize County, 3.44 mi WNW of Lock Two to 3.84 mi WNW of Lock Two
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
40.470, -84.430

Water was completely covering State Route 364 between Southland Road and Clover 4 Road.

Flash Flood, Auglaize

When
June 19, 5:05 PM EST to 7:05 PM EST
Where
Auglaize County, 1.14 mi S of St Marys to 1.11 mi S of St Marys
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
40.514, -84.382

Koop Road was closed due to flash flooding.

Flash Flood, Mercer

When
June 19, 5:05 PM EST to 7:05 PM EST
Where
Mercer County, 3.47 mi SE of Grand Lake to 3.11 mi SE of Grand Lake
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
40.490, -84.460

Water was reported across State Route 219 near the Mercer-Auglaize County line.

Flood, Warren

When
June 19, 5:55 PM EST to 7:55 PM EST
Where
Warren County, 1.56 mi ESE of Hopkinsville to 0.98 mi E of Hopkinsville
Cause
Heavy Rain
Reported by
NWS Employee
Coordinates
39.325, -84.192

High water was reported on Stephens Road west of Zoar Road, making it nearly impassible.

Flash Flood, Auglaize

When
June 19, 6:00 PM EST to 8:00 PM EST
Where
Auglaize County, 3.81 mi SW of St Marys to 4.39 mi SW of St Marys
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
40.490, -84.430

State Routes 219 and 364 were closed with one foot of water flowing over both the roads.

Flash Flood, Logan

When
June 19, 6:04 PM EST to 8:04 PM EST
Where
Logan County, 0.87 mi SE of Bellefontaine to 0.91 mi WSW of Bellefontaine
Cause
Heavy Rain
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
40.360, -83.760

Mary Rutan Hospital was flooded by water. Also, numerous roads were closed throughout Logan County due to high water.

Flood, Hamilton

When
June 19, 6:04 PM EST to 8:04 PM EST
Where
Hamilton County, 1.07 mi E of California to 1.17 mi E of California
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
39.070, -84.400

High water was reported on Sutton Road in Anderson Township.

Flash Flood, Clermont

When
June 19, 6:20 PM EST to 8:20 PM EST
Where
Clermont County, 1.12 mi SSW of Mulberry to 1.18 mi ESE of Milford
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.165, -84.257

Rushing water was reported over U.S. Route 50 near Klondyke Road.

Flash Flood, Logan

When
June 19, 6:44 PM EST to 8:44 PM EST
Where
Logan County, 1.74 mi SE of Bellefontaine to 1.63 mi SE of Bellefontaine
Cause
Heavy Rain
Reported by
Public
Coordinates
40.350, -83.750

Video captured extensive flooding on streets up to houses on Washington and Ludlow Streets. The ditches had rapidly moving water.

Flood, Clinton

When
June 19, 6:57 PM EST to 8:57 PM EST
Where
Clinton County, 4.68 mi SSE of Jonesboro to 4.67 mi SSE of Jonesboro
Cause
Heavy Rain
Reported by
NWS Employee
Coordinates
39.239, -83.792

A couple of feet of standing water was reported on Main Street.

Flood, Franklin

When
June 19, 6:57 PM EST to 8:57 PM EST
Where
Franklin County, 0.33 mi NE of Gahanna to 0.29 mi NE of Gahanna
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
40.023, -82.865

High water was reported on Hamilton Road.

Flood, Franklin

When
June 19, 7:55 PM EST to 9:55 PM EST
Where
Franklin County, 1.71 mi NE of Grandview Hgts to 1.69 mi NE of Grandview Hgts
Cause
Heavy Rain
Reported by
Public
Coordinates
39.998, -83.007

High water was reported on North High Street and East 13th Avenue.

Flash Flood, Hamilton

When
June 19, 8:30 PM EST to 10:30 PM EST
Where
Hamilton County, 0.84 mi N of Ancor to 0.92 mi N of Ancor
Cause
Heavy Rain
Reported by
State Official
Coordinates
39.142, -84.332

A portion of Round Bottom Road near Broadwell was closed due to Flash Flooding.

Flash Flood, Franklin

When
June 19, 8:40 PM EST to 10:40 PM EST
Where
Franklin County, 2.49 mi ENE of Grandview Hgts to 2.58 mi E of Grandview Hgts
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
39.993, -82.986

Interstate 71 was closed in both directions between I-670 and 11th Avenue due to high water.

Thunderstorm Wind, Pike

When
June 19, 8:45 PM EST to 8:55 PM EST
Where
Pike County, 0.54 mi W of Duke
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Amateur Radio
Coordinates
39.000, -83.230

Numerous trees were knocked down.

Flash Flood, Franklin

When
June 19, 8:55 PM EST to 10:55 PM EST
Where
Franklin County, 2.13 mi SW of Grove City to 1.8 mi SW of Grove City
Cause
Heavy Rain
Reported by
NWS Employee
Coordinates
39.862, -83.112

One foot of water was flowing on U.S. Route 62.

Flash Flood, Clermont

When
June 19, 9:00 PM EST to 11:00 PM EST
Where
Clermont County, 1.38 mi N of Mulberry to 2.2 mi NW of Mulberry
Cause
Heavy Rain
Reported by
State Official
Coordinates
39.200, -84.250

Numerous roads were closed throughout the Miami Township area due to high water and flash flooding.

Flash Flood, Clermont

When
June 19, 9:00 PM EST to 11:00 PM EST
Where
Clermont County, 0.54 mi E of Goshen to 1.15 mi SSW of Goshen
Cause
Heavy Rain
Reported by
State Official
Coordinates
39.230, -84.160

Numerous roads were closed in the Goshen Township area due to high water and flash flooding.

Flash Flood, Hamilton

When
June 19, 9:00 PM EST to 11:00 PM EST
Where
Hamilton County, 1.57 mi N of Forestville to 1.5 mi N of Forestville
Cause
Heavy Rain
Reported by
State Official
Coordinates
39.093, -84.347

A road was closed near the intersection of Clough Pike and Wolfangel Road due to flash flooding.

Flood, Clermont

When
June 19, 9:00 PM EST to 11:00 PM EST
Where
Clermont County, 0.54 mi W of Mulberry to 0.65 mi W of Mulberry
Cause
Heavy Rain
Property damage
$10,000
Reported by
State Official
Coordinates
39.180, -84.260

Flooding was reported in the basement of a church along the 800 block of State Route 131.

Flood, Ross

When
June 19, 9:02 PM EST to 11:02 PM EST
Where
Ross County, 1.75 mi NNW of Schooleys to 2.14 mi N of Schooleys
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
39.295, -82.878

Minor street flooding was reported in the area.

Flood, Warren

When
June 19, 9:13 PM EST to 11:13 PM EST
Where
Warren County, 1.6 mi W of Roachester to 1.72 mi WSW of Roachester
Cause
Heavy Rain
Reported by
State Official
Coordinates
39.350, -84.130

Several roads were closed due to high water, particularly near Morrow, including Front Street and Mason-Morrow Millgrove Road. Nunner Road in Hamilton Township was also closed.

Flood, Franklin

When
June 19, 10:15 PM EST to June 20, 12:15 AM EST
Where
Franklin County, 2.23 mi ENE of Pleasant Corners to 2.17 mi ENE of Pleasant Corners
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.840, -83.090

Interstate 71 at London-Groverport Road was flooded and closed in both directions.

Flood, Highland

When
June 19, 10:30 PM EST to June 20, 12:30 AM EST
Where
Highland County, 1.27 mi WNW of Willettville to 1.37 mi NW of Willettville
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.260, -83.740

Bald Knob Road in the vicinity of Turtle Creek was closed.

Flood, Highland

When
June 19, 10:30 PM EST to June 20, 12:30 AM EST
Where
Highland County, 1.48 mi NNW of Willettville to 1.26 mi NNW of Willettville
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.270, -83.730

Panhandle Road was closed due to flooding.

Flash Flood, Mercer

When
June 19, 11:00 PM EST to June 20, 1:00 AM EST
Where
Mercer County, 2.32 mi NNW of Celina Lakefield Arp to 2.26 mi NNW of Celina Lakefield Arp
Cause
Heavy Rain
Property damage
$30,000
Reported by
Law Enforcement
Coordinates
40.510, -84.590

Residents along Coldwater Creek were forced to evacuate in the vicinity of St. Anthony Road.

Flood, Clermont

When
June 19, 11:00 PM EST to June 20, 1:00 AM EST
Where
Clermont County, 0.93 mi ESE of Milford to 0.97 mi ESE of Milford
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.167, -84.263

Klondyke Road at U.S. 50 remained closed due to earlier flooding.

Flood, Licking

When
June 19, 11:18 PM EST to June 20, 1:18 AM EST
Where
Licking County, 1.81 mi NE of Outville to 1.6 mi ESE of Outville
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
40.016, -82.573

Several roads in western Licking County were under water from flooding, including Deeds Road and Blacks Road.

Flood, Delaware

When
June 19, 11:19 PM EST to June 20, 1:19 AM EST
Where
Delaware County, 1.06 mi E of Harlem to 1.25 mi ENE of Harlem
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
40.150, -82.810

Several roads were under water in southeast Delaware County, including State Route 605.

Flood, Warren

When
June 20, 12:00 AM EST to 2:00 AM EST
Where
Warren County, 0.87 mi WSW of Fosters to 1.28 mi WSW of Fosters
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.326, -84.266

Socialville-Foster and Western Row Roads were closed due to high water.

Flood, Mercer

When
June 20, 12:24 AM EST to 2:24 AM EST
Where
Mercer County, 1.91 mi E of Mendon to 3.04 mi N of Sebastian
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
40.670, -84.484

Numerous roads across Mercer County were closed due to flooding, causing the county to run out of high water/road closed signs.

Flood, Auglaize

When
June 20, 12:26 AM EST to 2:26 AM EST
Where
Auglaize County, 0.52 mi E of Wapakoneta to 0.73 mi NNE of Villa Nova
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
40.570, -84.190

Numerous roads were closed across Auglaize County due to flooding.

Flood, Mercer

When
June 21, 11:16 AM EST to 2:16 PM EST
Where
Mercer County, Celina to 1.39 mi NW of Mercer
Cause
Heavy Rain
Reported by
State Official
Coordinates
40.550, -84.570

Numerous roads remained closed across the county.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2019Every state in 2019This day in weather historyWarnings in Ohio, June 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 826116, 826117, 826118, 826119, 826120, 826121, 826122, 826123, 826124, 826125, 826126, 826127, 826128, 826129, 826130, 826131, 826134, 826135, 826137, 826138, 826146, 826148, 826149, 826150, 826151, 826152, 826153, 827130, 827131, 827132, 827134, 827135, 827137, 827138, 827242, 827243, 827249, 838441, 827259, 827268, and more.